Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 88, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 13, 2010, 5:11 PM CDT for Benson County, Eddy County, Ramsey County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 13, 2010, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benson County, ND, Eddy County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 136 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:30 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 13, 4:30 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT TUE JUL 13 2010 DELAYED. WILL UPDATE SHORTLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 13, 3:07 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT TUE JUL 13 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 307 PM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS CONTINUES TO SEEM LIKELY. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL NORTH DAKOTA...AND MORE WILL SPREAD INTO EASTERN NORTH DAKOTA DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES POSSIBLE. THE STORMS WILL CONTINUE TO MOVE EASTWARD...ARRIVING IN THE RED RIVER VALLEY AROUND EARLY EVENING AND INTO WESTERN MINNESOTA BY LATE EVENING. A TORNADO WATCH IS IN EFFECT. ANOTHER WAVE OF THUNDERSTORMS WILL DEVELOP LATER TONIGHT AS A COLD FRONT MOVES INTO THE NORTHERN PLAINS. A LINE OF THUNDERSTORMS IS MOST LIKELY...WITH ACTIVITY AGAIN BECOMING SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT SOME HAIL AND EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAIN WILL ALSO BE AN ISSUE...WITH MANY LOCATIONS RECEIVING STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE WHERE SEVERAL THUNDERSTORMS PASS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE STORMS MAY CONTINUE INTO WEDNESDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR A FEW STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Special weather statement, Jul 13, 4:55 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 455 PM CDT TUE JUL 13 2010 NDZ014-015-024-132245- BENSON ND-EDDY ND-RAMSEY ND- 455 PM CDT TUE JUL 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN RAMSEY... SOUTHEASTERN BENSON AND NORTHERN EDDY COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 10 MILES NORTHWEST OF NEW ROCKFORD...OR 26 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STORM WILL BE NEAR... SHEYENNE AROUND 505 PM CDT. OBERON AROUND 510 PM CDT. WARWICK...TOKIO AND FORT TOTTEN AROUND 545 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RITTERLING
Local storm report, Jul 13, 5:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
510 PM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NW LITCHVILLE 46.71N 98.27W
07/13/2010 E1.50 INCH BARNES ND PUBLIC
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:56 PM CDT | Tornado Warning | FGF | Clay, Wilkin | 64 min |
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 65 min |
| Jul 13, 4:01 PM CDT | Tornado Warning | FGF | Barnes | 59 min |
| Jul 13, 4:47 PM CDT | Flash Flood Warning | FGF | Barnes | 6 hr |
| Jul 13, 4:56 PM CDT | Tornado Warning | FGF | Barnes, Cass, Ransom | 64 min |
| Jul 13, 5:56 PM CDT | Tornado Warning | FGF | Cass, Ransom, Richland | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.